Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes abdominal pain when on antibiotics for colon infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
i was recently diagnosed with a colon infection. i have had problems going to bathroom as far back as i can remember. am taking to types of antibiotics. last night i cold not stop shaking and had bad whole body aches and anything touching my skin hurt.... i finally fell asleep and this morning woke up with just the normal abdominal pain. any ideas what happened or if i should be concerned?
Posted Sat, 22 Feb 2014 in Digestion and Bowels
Answered by Dr. Chobufo Ditah 4 hours later
Brief Answer: Please, what medications are you on? Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about what you experienced las night. If this is the first time you experienced this, then I will like to suggest that we monitor and see if the same symptoms would repeat themselves again. If this should happen, then it would be nice to consult a doctor for a possible ongoing infectious process. If it doesn't, then we should disregard it. This is because not all symptoms really represent a disease or directly tie to a disease process. Gathering more information on occurrences like this over time may make more sense which is not immediately evident. In all, monitor and report if they occur again. For now, there is no need to get concerned unless they persist or new symptoms add on. Also, report the medications you are currently taking for e to see if it could be a possible side effect from the drugs. I hope this helps. I wish you well. Please, feel free to ask for more clarifications or information if need be. Thanks for using our services. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes abdominal pain when on antibiotics for colon infection? 1 hour later
Ciprofloxacin. metronidazole. and for tendenitice diclofenac
Answered by Dr. Chobufo Ditah 14 minutes later
Brief Answer: Not likely tohave been caused by these drugs. Detailed Answer: Hi and thank you so much for this follow up information. These drugs are not known to cause these symptoms. Monitoring would be the best thing to do. If you should still experience the same symptoms later today, please let me know. I have a strong feeling that it was just a one time incidental occurrence. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes abdominal pain when on antibiotics for colon infection? 1 hour later
One more question if its not a burden.... i had diarrhea about an hour before that incident and just had it again.... it was almost pure water... is that normal with an infected colon? is it possible signs of something more? i will be seeing a gi doc soon. still waiting on appointment date.
Answered by Dr. Chobufo Ditah 43 minutes later
Brief Answer: Watery diarrhea often signals a problem with food. Detailed Answer: Hi and thanks for following up with me. It is never a burden addressing your health concern. That is my singular pleasure and thank you for this opportunity. Episodic pure watery diarrhea often raises the concern of a possible food or substance intolerance. This would mean that you take a look at the various drugs/food types that you consumed during the day. If there is anything new, then you would need to be very cautious with it and if it is not very necessary, you can consider keeping away from. It is not a sign of colon infection. I pray you get an appointment date soon to talk things over with A GI specialist. Like I said, if there is something new you have been taking these days, try to keep away from. It could be food/drug/drink/etc.. I wish you well. Keep me updated if there is something new you have discovered concerning your diet or you develop similar symptoms again today. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor